Alert archive / Iowa / Tornado Warnings in 2025
Tornado Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 26, 2025, 1:44 PM CDT for Cerro Gordo County, Worth County, Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 26, 2025, 2:12 PM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cerro Gordo County, IA, Worth County, IA
The radar
The Minneapolis radar (KMPX), 167 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762
WFUS53 KDMX 261844
TORDMX
IAC033-195-261930-
/O.NEW.KDMX.TO.W.0007.250626T1844Z-250626T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
144 PM CDT Thu Jun 26 2025
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Worth County in north central Iowa...
Northwestern Cerro Gordo County in north central Iowa...
* Until 230 PM CDT.
* At 144 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Fertile, or 11 miles northwest of Mason City,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hanlontown around 150 PM CDT.
Manly and Kensett around 155 PM CDT.
Bolan around 205 PM CDT.
Carpenter around 220 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Kensett, Northwood Municipal, Grafton, Bolan, Fertile, Hanlontown,
and Carpenter.
This includes Interstate 35 between mile markers 197 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4350 9302 4334 9302 4316 9337 4323 9350
4350 9328
TIME...MOT...LOC 1844Z 233DEG 28KT 4324 9338
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon2 follow-up statements
996
WWUS53 KDMX 261858
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
158 PM CDT Thu Jun 26 2025
IAC033-261907-
/O.CAN.KDMX.TO.W.0007.000000T0000Z-250626T1930Z/
Cerro Gordo IA-
158 PM CDT Thu Jun 26 2025
...THE TORNADO WARNING FOR NORTHWESTERN CERRO GORDO COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.
LAT...LON 4326 9340 4350 9324 4350 9302 4334 9302
4334 9303
TIME...MOT...LOC 1857Z 233DEG 28KT 4330 9326
$$
IAC195-261930-
/O.CON.KDMX.TO.W.0007.000000T0000Z-250626T1930Z/
Worth IA-
158 PM CDT Thu Jun 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EASTERN
WORTH COUNTY...
At 157 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Manly, or 9 miles south of Northwood, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Kensett and Bolan around 205 PM CDT.
Carpenter around 215 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Northwood Municipal, Bolan, Hanlontown, Kensett, Grafton, and
Carpenter.
This includes Interstate 35 between mile markers 204 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4326 9340 4350 9324 4350 9302 4334 9302
4334 9303
TIME...MOT...LOC 1857Z 233DEG 28KT 4330 9326
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon135
WWUS53 KDMX 261912
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
212 PM CDT Thu Jun 26 2025
IAC195-261921-
/O.CAN.KDMX.TO.W.0007.000000T0000Z-250626T1930Z/
Worth IA-
212 PM CDT Thu Jun 26 2025
...THE TORNADO WARNING FOR EASTERN WORTH COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.
LAT...LON 4326 9340 4350 9324 4350 9302 4334 9302
4334 9303
TIME...MOT...LOC 1910Z 233DEG 28KT 4335 9316
$$
DonavonWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:03 PM CDT, 41 minutes earlier. Its key messages:
- Showers and thunderstorms persist into the morning hours today, mainly over west central into northern Iowa. Heavy rainfall and localized ponding/flash flooding remain the main threat with this activity.
- Thunderstorms develop over western and northwestern Iowa through mid-day, tracking east southeastward through the state into the afternoon and evening. Severe weather is possible today, with damaging winds and tornadoes being the main concern, especially over northern and northeastern Iowa.
- Thunderstorm activity moves out after midnight. Warm temperatures build in over the weekend with additional rain and thunderstorm chances through the second half of the weekend.
Area forecast discussion, Jun 26, 1:03 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 103 PM CDT Thu Jun 26 2025 ...Updated for the 18z Aviation Discussion... .KEY MESSAGES... - Showers and thunderstorms persist into the morning hours today, mainly over west central into northern Iowa. Heavy rainfall and localized ponding/flash flooding remain the main threat with this activity. - Thunderstorms develop over western and northwestern Iowa through mid-day, tracking east southeastward through the state into the afternoon and evening. Severe weather is possible today, with damaging winds and tornadoes being the main concern, especially over northern and northeastern Iowa. - Thunderstorm activity moves out after midnight. Warm temperatures build in over the weekend with additional rain and thunderstorm chances through the second half of the weekend. && .DISCUSSION... Issued at 337 PM CDT Wed Jun 25 2025 After another active overnight period with heavy rain lingering well into this morning, focus becomes on how mesoscale details will evolve for the next round this afternoon into evening. Rain showers continued well into midday over portions of northern Iowa with cloud cover persisting as well, though some clearing has occurred early this afternoon. Over central to southern Iowa, clearing occurred early this morning with sunshine returning and instability values this afternoon rising to 2000-3000+ J/kg of MLCAPE with temperatures well into the 80s to low 90s and very humid conditions given dew points in the 70s. Although temperatures in the far north are a little lower with the cloud cover, the entire area is in the warm, moist sector with the surface boundary in southern MN. Of concern is our southeast surface flow this afternoon with largely flow out of the southwest in the mid to upper levels allowing for the solution presented on in the previous update to gradually develop with some clockwise-curved hodographs, especially in portions of northeast Iowa up towards the surface boundary in MN. The far north to northeast is also where SRH values are highest through the afternoon to early evening hours, all of this presenting a threat for some tornadoes to develop. To the west, wind and heavy rain remain the primary concern with the rest of the convection expected to develop from Nebraska into portions of western and northern Iowa. More organized storms may still be able to develop some small to marginally large hail as well though wind shear remains the primary limiting factor, as it has the last several days. Storms this afternoon and evening are expected to move mainly east-northeast with time and be a bit more progressive than previous days but the hydro threat remains a concern, see the hydro discussion for further details. Additional shower/storm development is expected late tonight to the west as the LLJ ramps up again. This will once again present a heavy rain threat into Thursday morning, but CAMs continue to suggest some bowing clusters at times so will continue to watch any additional wind threat that develops late tonight into the early overnight. This remains a lower probability, though still possible with some lingering instability late and the best shear in the north where storms are expected to track. Pending somewhat how activity plays out tonight into Thursday morning will set the stage for our next threat Thursday afternoon into evening. A boundary is expected to gradually orient north to south allowing storms to develop and move through much of the area from west to east. Plenty of instability is expected to redevelop into the afternoon, though shear remains more marginal, though continually better than previous days. The main threats with these developing afternoon storms will once again be wind and heavy rain, though storm progression should be faster again than in previous days. Storm organization will be a big factor in the extent of the severe threat with timing actually moving up faster than in previous days and pushing storms through earlier in the day. Will need to continue to monitor into the morning to evaluate the mesoscale details further but at least one more day of continued active weather with both severe and hydro threats. Conditions quiet down temporarily Thursday night into Friday before additional chances for showers and storms return at times into the weekend but more so late weekend into early next week. Additional details to be provided in the coming days. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1258 PM CDT Thu Jun 26 2025 Thunderstorms developed over central and western Iowa early this afternoon ahead of strengthening low pressure centered over eastern Nebraska. Expect the individual thunderstorms to move generally north-northeastward as the line advances east through this evening. Hail and gusty winds are possible at the terminals as storms pass. Look for IFR ceilings after storms depart tonight through late morning Friday. && .HYDROLOGY... Issued at 337 PM CDT Wed Jun 25 2025 The main takeaways...one final round of heavy rainfall and possible flash flooding is expected today before at least a short break in precipitation on Friday. However, as water is routed through the basins and river systems, river flooding concerns persist well into next week. This morning...showers and storms will impact portions of west- central and north-central Iowa, mainly driven by moisture convergence associated with the nocturnal LLJ. Rainfall amounts of 1-3" are possible with this activity, so will keep the Flood Watch in place through 18z as scheduled. After a short lull, a broken line of storms will re-develop along a cold front and move from west to east across much of the CWA today. As in past days, robust moisture content, high freezing levels, and ample instability will again lead to efficient rain rates. However, this line of storms should be progressive, moving eastward around 30 mph. Many of the global models and CAMs are indicating widespread 1- 2" rainfall amounts, but the progressive nature of the storms should prevent rainfall amounts from getting out of hand. The 26/00Z HREF 24hr PMM valid from 12z Thu to 12z Fri shows this nicely, with only very sporadic amounts over 3" indicated. However, with the recent rainfall and areas of saturated ground, these amounts of precip could still cause issues so at least pockets of flash flooding is still possible, especially if any training of storms occurs. In terms of river flooding, we continue to use 48 hrs of QPF in our going river forecasts instead of the normal duration of 24 hrs, recognizing the longer term duration of the heavy rainfall. This change to QPF duration pertains only to those streams in the Mississippi River drainage portion of our CWA, or roughly across the northeast 2/3rds of our CWA. The river forecasts, compared to yesterday, are higher in some locations, lower in other locations, and near the same at some locations. The main reasons for the forecast changes are mainly shifting of the QPF location. Most changes, however, have remained within the same flood category. It should also be noted that for many locations where action stage is forecast, those forecast crests are near flood stage. The larger streams of most concern presently include the Iowa, Cedar, Winnebago, Shell Rock and Raccoon Rivers. For some locations, the elevated stages and river flooding is expected to continue well into next week. Given the timing in those forecasts (i.e., forecast to reach flood stage generally 2, 3 or more days out from the present time), as well as lower confidence since it so far out in time, we opted to continue mentioning these threats in our Hazardous Weather Outlook (HWO) instead of issuing river flood watches or warnings at this time. As confidence grows, we expect to begin transitioning to river flood watches and warnings perhaps with the river forecasts issued later this morning. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...05 AVIATION...WFO Duluth HYDROLOGY...05/Zogg
Hazardous weather outlook, Jun 26, 9:39 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 939 AM CDT Thu Jun 26 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-271445- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 939 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Showers and thunderstorms will re-develop this afternoon, with a line of storms moving across the state through early tonight. Scattered strong to severe storms are expected and a few tornadoes are possible over far northeast Iowa. Heavy rainfall will continue to be a threat this afternoon through tonight as well. Any additional heavy rainfall will increase flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of thunderstorms will return this weekend into next week. The potential for severe weather remains uncertain at this time. Hot temperatures return Saturday and Sunday with heat indices rising into the upper 90s to near 100F. Significant rises are expected on many area streams. Minor to moderate river flooding is possible into at least early next week. The larger streams of most concern include the Iowa, Cedar, Winnebago, Shell Rock and Raccoon Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Cerro Gordo, Floyd, Worth | 12 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Black Hawk, Bremer, Butler | 6 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Black Hawk | 3 days |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Dallas | 12 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Polk | 12 hr |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 51 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 41 min |
| Jun 26, 2:54 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 51 min |
| Jun 26, 3:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Taylor, Union | 39 min |
| Jun 26, 4:12 PM CDT | Tornado Warning | DMX | Hancock, Humboldt, Kossuth, Wright | 28 min |
| Jun 26, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Polk, Story, Warren | 50 min |
| Jun 26, 4:31 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 26, 4:45 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Union, Warren | 33 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 44 min |
| Jun 26, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama | 46 min |
Nearby
Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.